MAUDE Adverse Event Report: MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209830
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
It was noticed the end of the offset impactor handle was broken during impaction of the cup.The impactor was already broken before the case, but (b)(6) still decided to use it.Case type: tha.
 
Additional Manufacturer Narrative
It was reported that the end of the offset impactor handle was broken during impaction of the cup.The impactor was already broken before the case, but dr.(b)(6) still decided to use it.Product evaluation and results: visual inspection: the 209830 rio shell impact-offset-trident pst (lot 32884) shows wear and tear (dings and scratches) on the device shaft and body.The end of the shaft (interface for the 206270 shell impaction platform) was broken off.A pictures of the shaft is attached.Functional inspection: the 206270 shell impaction platform could not go onto the shaft of the 209830 rio shell impact-offset-trident pst (lot 32884).The failure mode ¿end of the offset impactor handle was broken¿ was confirmed.Dimensional inspection: n/a - not performed.Material analysis: n/a - not performed.Product history review: review of the product history records indicate (b)(4) were manufactured under lot no 32884 and accepted into final stock on 07/07/2016.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 209830, lot number 32884, shows 08 additional complaints related to the failure in this investigation.Conclusions: the failure is confirmed via visual inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
It was noticed the the end of the offset impactor handle was broken during impaction of the cup.The impactor was already broken before the case, but dr.(b)(6) still decided to use it.Case type: tha.

Brand Name
RIO®SHELL IMPACT-OFFSET-TRIDENT PST
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9007943
Report Number3005985723-2019-00671
Device Sequence Number19427394
Product Code OLO
UDI-Device Identifier00848486030285
UDI-Public00848486030285
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209830
Device Lot Number32884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient Weight95